Psoriatic Arthritis: How do you manage PA and flares?
I am a 74 year old female who has had psoriasis for over 40 years. The psoriasis was present on my scalp and ears in flares from time to time. I never experienced joint swelling and joint pain until recently. About one month ago I experienced an abrupt onset of severe joint swelling in my hands wrists, feet, and neck with severe pain. At first I suspected that it might have been related to my oncology medication, Arimedex that I began taking approximately 4 months before my sudden joint problems began. Testing ruled out Rheumatoid Arthritis and Lupus. My oncologist did not think that the joint issues could be related to the Arimedex, however, he recommended that I suspend taking the cancer medication for 4 weeks while I was given oral Prednisone for 23 days (referred to as Pulse and taper). I am on day 22 of the Prednisone and the joint swelling and pain is no longer present. My oncologist wants me to resume the Arimedex, however, I am afraid that the severe joint pain will return. I am hopeful that additional diagnostic testing will determine the underlying cause of my joint swelling. If anyone reading this has had similar problems or any information related to my situation I would be interested in your comments. Thank you.
Interested in more discussions like this? Go to the Autoimmune Diseases Support Group.
I feel for you! I’m 69 and have tried Enbrel, Remicade, Cimzia and have just now started on Humira. I’m waiting for the axe to fall as to the copay. I liked Enbrel a lot, but we are both retired now and can’t afford the copay.
I am 51 and can not take embrel or humara because of cancer. I have been put on otezla, hopefully that will do something. I was on tremedol for years, then had to be upped to norco for about five years then to morphine and percocet. Sucks having this because alot of doctors don’t seem to know much about it except for the rhemotologist.
Hello all, I'm new. I have Psoriatic Arthritis. I look foward to getting to know you!
@jpenner68 I agree there just had inj.in back 5days I was miserable and still 3weeks later still hurting .
Hi, @joanelle77 — I've merged your
discussion on psoriatic arthritis with this one @johnbishop suggested, in hopes you can meet some of the members here like @marylou70 @lemdjm @peach414144 @oldkarl @kozlo52 and others. Hoping they might have some insights on dealing with this condition while being unable to take either opioids or steroids. Wondering if you could tell us more about your intolerance of steroids and what's happened with them, @joanelle77?
@jpenner68 — I notice that you were typing in ALL CAPS in a couple posts. Just wanted to mention that we advise against using all caps in the community guidelines https://connect.mayoclinic.org/page/about-connect/tab/community-guidelines/. The reason is that all caps are considered shouting in online communications. However, a few members on Connect have to or prefer to use all caps due to typing difficulties (sore hands) or other medical issues. Is that why you use all caps sometimes?
It sounds like you've had a bad time with side effects from steroids, @jpenner68. Will you share a bit about your experiences with them?
Sorry if sometimes I write with capital letters. There are times I do want to emphathise and then there are times I do not realize I an writing with capital letters. I am slowly going blind as I have mentioned before in some of my posts. This has been mentioned to me at least three times. I am sorry but sometimes I cannot help this. I feel as though I am being hurt. Deliberatly or unknowingly it still hurts me. If you want me to stop being a part of the group then say it directly to me. And then shame on you. I am sorry if I hurt any one's feelings. (Notice I have not mentioned the persons name as I do not want to hurt anyone.) Sorry for this post and love to all. Peach
I certainly do not care if you write in CAPS
No worries, @peach414144 — I was just letting some new members know about our request about all caps, since they may not know about that yet. It was not directed to you, and apologies if this caused any hurt. It was not meant to be hurtful to anyone, and we ask about use of all caps as sometimes members have a medical reason for doing so, which we honor. You are a long-time member, and we value your participation and really want you to continue to be a part of the community. Thanks for all the help you offer, @peach414144, to members with psoriatic arthritis and many other health conditions.
Hello @joanelle77 and @jpenner68
I am glad that you joined this discussion on psoriatic arthritis. By reading these posts, you will meet lots of folks who are also dealing with this disorder. @peach414144 is one of our faithful members who posts quite frequently and she is very open to helping others on Connect!
I look forward to getting to know you both better and understanding what your concerns and questions might be regarding this type of arthritis.
If you care to share, what is the most difficult symptom that you deal with?
Hello, dealing with the most difficult symptoms of psoriatic arthritis is a hard one to answer because: even though one of the symptoms might be considered a small one: It is not because of the many degrees of each small or large attack. And when the one attack is over another one comes into being even before the original one might still be going on. It has a mind of it's own. When the rash is leaving you smile but all of a sudden one of the joints, ankle, knee, shoulder knee or even the neck starts to hurt, then swells and here we go again. Sometimes there are no episodes for years. With me, I think a lot of it is from anguish, fear, ptsd, bad dreams and other conditions of the same nature. I usually say to myself "thank you god it is not cancer." If any one needs to know more I most certainly do like to help so please ask me whatever you would like to know. Love to all Peach